Hail, Colfax
- When
- June 15, 12:25 PM MST to 12:31 PM MST
- Where
- Colfax County, 5 mi NE of Raton
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.950, -104.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 15, 9:44 AM MST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1044 AM MDT WED JUN 15 2005 .UPDATE...TEMPERATURES HEATING UP NICELY THIS AFTERNOON. WHILE LOW LEVEL MOISTURE BEING MIXED OUT OVER CENTRAL AREAS...MID LEVEL MOISTURE SHOULD PROVIDE FUEL FOR THUNDERSTORM DEVELOPMENT OVER HIGHER TERRAIN THIS AFTERNOON...ESPECIALLY LATE. THEREFORE HAVE UPPED POPS THERE. LOOKS LIKE LOW LEVEL MOISTURE CONVERGENCE BOUNDARY WILL SET UP OVER EAST CENTRAL AREAS LATER TODAY...SO UPPED POPS THIS EVENING IN THOSE LOCATIONS WHERE CONVECTIVE FOCUS LIKELY TO SHIFT. COULD BE SEVERE IN THOSE LOCATIONS ALTHOUGH BEST UPPER LEVEL FORCING REMAINS IN THE NORTHEAST NEAR UPPER LEVEL SHORT WAVE PASSAGE...KD && .PREV DISCUSSION...254 AM MDT WED JUN 15 2005 MOISTURE HAS INCREASED SINCE YESTERDAY/S FROPA. THIS AFTERNOON AND EVENING WILL SEE MUCH MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WITH THE POSSIBILITY OF STRONG STORMS ACROSS THE EASTERN PLAINS. THE FAR WESTERN PORTIONS OF THE STATE WILL SEE DRY THUNDERSTORMS WITH GUSTY WINDS. BY THURSDAY FOCUS FOR ACTIVITY SHIFTS BACK TO THE EASTERN PLAINS WITH ANOTHER DAY OF STRONG THUNDERSTORMS. BEGINNING FRIDAY AND EXTENDING THROUGH THE END OF THE EXTENDED...UPR LVL RDG BUILDS ACROSS THE AREA LIMITING THE AMOUNT OF CONVECTION AND INCREASING TEMPS WITH TIME. NO CHANGES TO THE EXTENDED FORECAST...16 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED JUN 15 2005 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST PLAINS. 16
The Pueblo radar (KPUX), 169 km away, was scanning. The volume nearest the first event began at 19:25 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454310.